Hsu W-Y, Chiu N-Y, Liao Y-C. Rhabdomyolysis and brain ischemic stroke in a heroin-dependent male under methadone maintenance therapy. Objective: There are several complications associated with heroin abuse, some of which are life-threatening. Methadone may aggravate this problem. Method: A clinical case description. Results: A 33-year-old man presented with rhabdomyolysis and cerebral ischemic stroke after intravenous heroin. He had used heroin since age 20, and had used 150 mg methadone daily for 6 months. He was found unconsciousness at home and was sent to our hospital. In the ER, his opiate level was 4497 ng/ml. In the ICU, we found rhabdomyolysis, acute renal failure and acute respiratory failure. After transfer to an internal ward, we noted aphasia and weakness of his left limbs. After MRI, we found cerebral ischemic infarction. Conclusion: Those using methadone and heroin simultaneously may increase risk of rhabdomyolysis and ischemic stroke. Patients under methadone maintenance therapy should be warned regarding these serious adverse events. Hypotheses of heroin-related rhabdomyolysis and stroke in heroin abusers are discussed.